New Hampshire, 2012

Damaging Winds in New Hampshire, August 11, 2012

August 11, 2012 · NWS BOX · 2 events in 1 county or zone

An approaching cold front provided enough lift for showers and thunderstorms to develop. A few of these storms became severe, producing damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An approaching cold front provided enough lift for showers and thunderstorms to develop. A few of these storms became severe, producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 11, 4:15 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 11, 4:15 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT SAT AUG 11 2012

.SYNOPSIS...
TROPICAL HUMIDITY WILL PERSIST TONIGHT INTO SUNDAY NIGHT WITH
SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS
THE REGION SUNDAY NIGHT BRINGING DRIER AIR FOR MONDAY. LOW PRESSURE
AND ANOTHER COLD FRONT MAY BRING SHOWERS AND THUNDERSTORMS DURING
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
430 PM UPDATE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS WESTERN MA
AND WESTERN CT THIS EVENING...WHERE BETTER LAPSE RATES EXIST AND
WHERE THE BULK EFFECTIVE SHEAR IS 40-45 KT. AM EXPECTING THE
SCATTERED SHOWERS IN EASTERN SECTIONS TO DISSIPATE AFTER SUNSET
SINCE THEY HAVE LESS SUPPORT.

MODELS SHOW A VORTICITY MAXIMUM MOVING NORTHEAST ALONG THE MID
ATLANTIC COAST OVERNIGHT AND THIS SHOULD GENERATE SHOWERS AND A
FEW THUNDERSTORMS IN A SW TO NE BAND THAT AFFECTS MAINLY CAPE COD
AND THE ISLANDS...SIMILAR TO WHAT OCCURRED THIS MORNING.

OTHERWISE...WARM AND HUMID WEATHER WILL CONTINUE OVERNIGHT WITH
LOWS MID 60S TO LOWER 70S. EXPECT SOME PATCHY FOG TOWARD MORNING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
A COLD FRONT WILL BE SLOWLY APPROACHING FROM NEW YORK STATE.
THE WARM AND VERY UNSTABLE AIRMASS WILL CONTINUE. LIFTED INDICES
WILL BE IN THE -5 TO -8 RANGE...SO EXPECT A GOOD DEAL OF POP UP
CONVECTION ESPECIALLY IN THE AFTERNOON IN CENTRAL AND EASTERN
PORTIONS OF SOUTHERN NEW ENGLAND. HOWEVER...0 TO 6 KM BULK SHEAR
IS FORECAST TO BE LESS THAN TODAY... 35 KTS OR LESS... AND
700-500 MB LAPSE RATES ARE WEAK... ONLY 5.5 TO 6 DEGREES C/KM.
THUS AM NOT EXPECTING SEVERE WEATHER. BUT WITH HIGH PRECIPITABLE
WATERS STILL PRESENT ANY STORMS COULD PRODUCE LOCALLY HEAVY
DOWNPOURS AND PONDING OF WATER ON ROADWAYS.

HIGHS SHOULD REACH THE MID 80S. IF WE GET MORE SUNNY BREAKS IN THE
AFTERNOON IN WESTERN MA AND WESTERN CT...WE COULD REACH UPPER 80S.

SUNDAY NIGHT...
COLD FRONT HEADS OFFSHORE SUNDAY NIGHT WITH SHOWERS/STORMS POSSIBLE
EARLY ACROSS SE MA...OTHERWISE SKIES SHOULD BECOME MOSTLY CLEAR
FROM WEST TO EAST OVERNIGHT. WINDS SHIFTING TO THE WEST WILL
SLOWLY USHER IN SLIGHTLY LOWER DEWPOINT AIR. LOWS RANGING FROM 60
NORTHWEST TO 70 ON THE ISLANDS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

HIGHLIGHTS...
 * DRY CONDITIONS MONDAY INTO TUESDAY
 * SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY NIGHT-WEDNESDAY AND
   AGAIN FRIDAY NIGHT-SATURDAY

MODEL DISCUSSION AND PREFERENCES...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT DURING THE EARLY
PORTION OF THE FORECAST PERIOD...THEN SOLUTION SPREAD WIDENS MAINLY
DUE TO THE EXIT OF UPPER LEVEL TROUGH ACROSS THE NORTHEAST EARLY
NEXT WEEK...ONLY TO BE REPLACED BY ANOTHER BROAD TROUGH ACROSS THE
GREAT LAKES BY THE MIDDLE OF NEXT WEEK. APPEARS THE PATTERN REMAINS
RATHER PROGRESSIVE...WHICH LEADS TO TIMING ISSUES ESPECIALLY AFTER
TUESDAY WITH THE APPROACH OF ANOTHER SURFACE SYSTEM. HAVE LEANED
TOWARD HPC SOLUTION...WHICH IS A BLEND OF GEFS MEANS AS WELL AS
ECMWF AND ITS ENSEMBLES.

MONDAY...WEAK DRY SLOT WORKS ACROSS THE REGION. DO NOTICE A WEAK
SURFACE TROUGH...BUT NOT MUCH UPPER LEVEL SUPPORT SEEN SO HAVE KEPT
THE FORECAST DRY FOR NOW. WITH WEAK W-SW FLOW...EXPECT TEMPS TO MAX
OUT IN THE LOWER-MID 80S FOR MOST AREAS.

TUESDAY...MODELS PROGRESS UPPER LEVEL TROUGH AND SURFACE REFLECTION
OUT OF THE LAKES TOWARD THE REGION. TIMING IS SOMEWHAT OF AN
ISSUE...BUT NOTING FAIRLY GOOD AGREEMENT ON THE GFS/ECMWF WITH THIS
SYSTEM. PRECIP SHOULD HOLD OFF UNTIL LATE TUE ACROSS WESTERN
AREAS...THEN SHOULD PROGRESS E ACROSS THE REMAINDER OF THE REGION
TUE NIGHT. EXPECT DAYTIME HIGHS IN THE LOWER-MID 80S AGAIN AND IT
WILL REMAIN HUMID ON S-SW WINDS AHEAD OF FRONT.

WEDNESDAY...VARIANCE IN MODEL SOLUTIONS LEADING TO LOWERED
CONFIDENCE IN SPEED OF EXIT OF LOW PRES/COLD FRONT. KEPT CHANCE POPS
GOING THROUGH MOST OF THE DAY. BACK EDGE OF PRECIP MAY START TO PUSH
E INTO CT VALLEY DURING THE AFTERNOON. LOOKS LIKE DRY CONDITIONS
WILL SPREAD E WED NIGHT.

THURSDAY...EXPECT DRY CONDITIONS DURING THE DAY AS HIGH PRES RIDGE
SLOWLY WORKS ACROSS. NOT MUCH IN THE WAY OF A CHANGE IN AIRMASS
HOWEVER. BIG QUESTION WILL BE WHETHER WIDELY SCT SHOWERS/TSTMS WILL
DEVELOP AS UPPER LEVEL SHORT WAVE MOVES ACROSS. HAVE KEPT SLIGHT
CHANCE POPS GOING FOR THIS TIMEFRAME.

FRIDAY-SATURDAY...TIMING OF NEXT APPROACHING SURFACE FRONT IN
QUESTION AS ANOTHER SHORT WAVE TROUGH STARTS TO DIG OUT OF THE GREAT
LAKES. FOR NOW... HAVE KEPT LOW CHANCE POPS FOR LATE FRIDAY THROUGH
SATURDAY. SOME MODELS HINTING THAT FRONT MAY BECOME HUNG UP IN THE
S-SW UPPER FLOW TO THE W.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...LOW TO MODERATE CONFIDENCE.
AS OF 445 PM... VARIABLE CONDITIONS ACROSS THE AREA. SUNNY AREAS
WITH VFR CONDITIONS AND MVFR IN SHOWERS AND THUNDERSTORMS IN WESTERN
AND NORTHEASTERN MA. IFR/LIFR RETURNS TONIGHT IN SCATTERED
SHOWERS/TSTMS AND PATCHY FOG. BEST CHANCE OF SHOWERS AND TSTMS WILL
BE IN THE WEST THIS EVENING AND ON THE CAPE AND ISLANDS TOWARD
MORNING. SHOULD SEE IMPROVEMENT TO MVFR/VFR AGAIN SUNDAY
MORNING....FOLLOWED BY MVFR AGAIN IN SCATTERED SHOWERS AND TSTMS
ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF SOUTHERN NEW ENGLAND
IN THE AFTERNOON AND EARLY EVENING.

KBOS TAF...MODERATE CONFIDENCE.
MVFR CIGS MOST PREDOMINANT BUT LOCAL IFR CEILINGS NOT OUT OF
QUESTION LATE AT NIGHT. MVFR IMPROVING TO VFR LATE SUNDAY MORNING.
SCATTERED SHOWERS OR TSTMS...MOST LIKELY SUNDAY AFTERNOON.

KBDL TAF...MODERATE CONFIDENCE.
VFR CONDITIONS...LOWERING TO MVFR CIGS FOR A TIME OVERNIGHT.
SCATTERED SHOWERS AND TSTMS...ESPECIALLY THIS EVENING AND AGAIN
SUNDAY LATE MORNING INTO THE AFTERNOON.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY AND TUESDAY...MODERATE CONFIDENCE. VFR.
TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE. MVFR/IFR IN SCT
SHOWERS/TSTMS.
THURSDAY...MODERATE CONFIDENCE. VFR.

&&

.MARINE...
MODERATE TO HIGH CONFIDENCE. S/SW WINDS WILL GUST UP TO 20 TO 25 KTS
AT TIMES THROUGH SUNDAY NIGHT. THIS WILL RESULT IN SWELL ALONG
THE S SHORE AND WAVE HEIGHTS UP TO 7 FT FOR THE OUTER WATERS.
SMALL CRAFT ADV CONTINUES THROUGH SUNDAY. SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY. LOCALLY HEAVY DOWNPOURS POSSIBLE.
PATCHY FOG EXPECTED LATE TONIGHT AND EARLY SUNDAY.

OUTLOOK...MONDAY THROUGH THURSDAY...

MODERATE CONFIDENCE THROUGH PERIOD. EXPECT WINDS TO REMAIN BELOW
SMALL CRAFT CRITERIA. S WINDS MAY APPROACH 20 KT DURING WED.
PERSISTENT S-SW WIND FLOW WILL KEEP SEAS AROUND 5 FT MAINLY ACROSS
THE SOUTHERN OUTER WATERS DURING MONDAY THEN AGAIN WEDNESDAY THROUGH
THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ235-237-
     254>256.

&&

SYNOPSIS...EVT/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...EVT
AVIATION...EVT/GAF
MARINE...EVT/GAF
Hazardous weather outlook, Aug 11, 3:22 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT SAT AUG 11 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-122030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
422 PM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL DURING SUNDAY...WITH THE BEST CHANCE ALONG THE SOUTH
COASTS OF MASSACHUSETTS AND RHODE ISLAND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH
AROUND MIDNIGHT...THEN MAY BE NEEDED AGAIN DURING SUNDAY.

ANZ230>237-250-251-254>256-122030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
422 PM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG WINDS ARE POSSIBLE IN ANY THUNDERSTORMS...ESPECIALLY ON THE
SOUTH COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SQUALLY WINDS AND HEAVY DOWNPOURS ARE POSSIBLE IN ANY
THUNDERSTORMS DURING SUNDAY...WITH THE BEST CHANCE ACROSS THE
SOUTHERN COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 3:38 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EDT SAT AUG 11 2012

MAZ002-112130-
WESTERN FRANKLIN MA-
438 PM EDT SAT AUG 11 2012

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...16
MILES SOUTHWEST OF CHARLEMONT...OR ABOUT 12 MILES SOUTH OF NORTH
ADAMS...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLEMONT...MONROE...ROWE AND
  HEATH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4274 7302 4274 7273 4255 7296 4256 7298
      4263 7296 4266 7296 4266 7299 4268 7299
      4270 7296 4270 7302 4270 7303 4274 7303

KJC
Special weather statement, Aug 11, 4:14 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
514 PM EDT SAT AUG 11 2012

MAZ002-003-008>011-112200-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
514 PM EDT SAT AUG 11 2012

AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
WEST OF BLANDFORD...OR ABOUT 14 MILES NORTH OF HARTLAND...MOVING
NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...CHESTER...RUSSELL...
  HUNTINGTON...MONTGOMERY...SOUTHAMPTON...WESTHAMPTON...
  EASTHAMPTON...CHESTERFIELD...WILLIAMSBURG...NORTHAMPTON...
  HATFIELD...HADLEY AND GOSHEN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4215 7307 4215 7304 4225 7301 4231 7301
      4253 7274 4236 7250 4207 7297 4214 7308

KJC
Local storm report, Aug 11, 4:37 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
537 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND DMG     SOUTHAMPTON             42.23N  72.73W
08/10/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN ON MAPLE AND HIGH STREET... AND
            CLARK AND RUSSELLVILLE ROAD

0130 PM     TSTM WND DMG     HADLEY                  42.35N  72.58W
08/10/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE LIMB DOWN ON MOCKINGBIRD LANE

0400 PM     TSTM WND DMG     NEW SHOREHAM            41.17N  71.56W
08/10/2012                   WASHINGTON         RI   AMATEUR RADIO

            SEVERAL TREES DOWNED

0402 PM     FLOOD            NARRAGANSETT            41.43N  71.47W
08/10/2012                   WASHINGTON         RI   AMATEUR RADIO

            RTE 108 FLOODED WITH 1 FOOT OF WATER IN THE GALILEE
            SECTION

0404 PM     LIGHTNING        FOXBORO                 42.06N  71.25W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            *** 1 INJ *** LIGHTNING STRIKE TO HOME ON MECHANIC AND
            HOPE STREET

0410 PM     TSTM WND DMG     NARRAGANSETT            41.43N  71.47W
08/10/2012                   WASHINGTON         RI   TRAINED SPOTTER

            UMBRELLAS IN WOODEN STANDS SNAPPED IN TWO...TABLES
            BLOWN OVER.

0428 PM     TSTM WND DMG     GLASTONBURY             41.70N  72.60W
08/10/2012                   HARTFORD           CT   AMATEUR RADIO

            NUMEROUS TREES DOWN

0428 PM     TSTM WND DMG     GLASTONBURY             41.70N  72.60W
08/10/2012                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREES DOWN ON CRICKET LANE AND HEBRON AVENUE

0430 PM     TSTM WND DMG     WESTERLY                41.37N  71.81W
08/10/2012                   WASHINGTON         RI   AMATEUR RADIO

            LARGE TREE LIMB DOWN ON THE DECK OF A HOME

0435 PM     TSTM WND DMG     HOPKINTON               41.45N  71.78W
08/10/2012                   WASHINGTON         RI   AMATEUR RADIO

            LARGE LIMB AND WIRES DOWN IN THE ASHAWAY SECTION

0455 PM     TSTM WND DMG     COVENTRY                41.78N  72.30W
08/10/2012                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON DUNN ROAD...ROAD CLOSED.

0455 PM     TSTM WND DMG     MANCHESTER              41.78N  72.52W
08/10/2012                   HARTFORD           CT   AMATEUR RADIO

            TREE DOWN ON I-84...TREES AND WIRES DOWN ON EAST CENTER
            AND PICKENS STREETS

0500 PM     TSTM WND DMG     WARWICK                 41.70N  71.42W
08/10/2012                   KENT               RI   AMATEUR RADIO

            WIRES DOWN

0506 PM     TSTM WND DMG     VERNON                  41.82N  72.48W
08/10/2012                   TOLLAND            CT   AMATEUR RADIO

            TREE DOWN ON RTE 30. BRANCHES DOWN ON VERNON CIRCLE.

0507 PM     TSTM WND DMG     ROCKVILLE               41.87N  72.47W
08/10/2012                   TOLLAND            CT   AMATEUR RADIO

            SEVERAL LARGE LIMBS DOWN ON UNION STREET

0507 PM     FLOOD            WARWICK                 41.70N  71.42W
08/10/2012                   KENT               RI   AMATEUR RADIO

            POST ROAD FLOODED CARS STUCK

0509 PM     TSTM WND DMG     COVENTRY                41.68N  71.65W
08/10/2012                   KENT               RI   AMATEUR RADIO

            LARGE LIMB DOWN ON HOUSE ON COVE ROAD...DAMAGING THE
            ROOF.

0510 PM     FLOOD            STAFFORD SPRINGS        41.95N  72.31W
08/10/2012                   TOLLAND            CT   AMATEUR RADIO

            ROUTE 190 CLOSED DUE TO FLOODING.

0512 PM     FLASH FLOOD      FALL RIVER              41.71N  71.11W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            PLYMOUTH AVENUE FLOODED WITH 4 FEET OF WATER...ST ANNE
            S HOSPITAL ON DIVERSION DUE TO FLOODING IN THE ER
            SEVERAL INCHES DEEP...PRESIDENTS AVE FLOODED WITH 1-2 FT
            OF WATER.

0512 PM     TSTM WND DMG     WEST WARWICK            41.70N  71.52W
08/10/2012                   KENT               RI   AMATEUR RADIO

            LARGE TREE DOWN ON DOGWOOD DRIVE.

0512 PM     TSTM WND DMG     WINDHAM                 41.70N  72.17W
08/10/2012                   WINDHAM            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON WASHINGTON STREET.

0517 PM     FLOOD            EAST GREENWICH          41.65N  71.47W
08/10/2012                   KENT               RI   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON OLD FORT ROAD NEAR THE
            TRESTLE.

0518 PM     TSTM WND DMG     VERNON                  41.82N  72.48W
08/10/2012                   TOLLAND            CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON CHAMBERLAIN AND UNION STREETS.

0519 PM     FLASH FLOOD      SOMERSET                41.74N  71.16W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            COUNTY ROAD CLOSED DUE TO FLOODING FROM BUFFINGTON
            BROOK OVERFLOWING ITS BANKS...2 FEET OF WATER OVER THE
            ROAD.

0525 PM     TSTM WND DMG     ELLINGTON               41.90N  72.47W
08/10/2012                   TOLLAND            CT   AMATEUR RADIO

            TREE LIMBS DOWN ON RTE 140 NEAR BASEBALL FIELDS.

0530 PM     FLOOD            CRANSTON                41.77N  71.48W
08/10/2012                   PROVIDENCE         RI   AMATEUR RADIO

            SEVERAL STREETS FLOODED INCLUDING OAKLAWN AVE AND
            WILBUR STREET AND FLETCHER AVE

0530 PM     NON-TSTM WND GST BARRINGTON              41.74N  71.31W
08/10/2012  M65 MPH          BRISTOL            RI   HAM RADIO

            HAM RADIO

0530 PM     FLOOD            FALL RIVER              41.71N  71.11W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            DAVOL STREET FLOODED WITH A CAR STUCK IN THE FLOOD
            WATERS.

0531 PM     FLOOD            WARREN                  41.72N  71.27W
08/10/2012                   BRISTOL            RI   AMATEUR RADIO

            FLOODING OVER CURBS OF SEVERAL ROADS IN DOWNTOWN

0531 PM     FLOOD            PROVIDENCE              41.82N  71.42W
08/10/2012                   PROVIDENCE         RI   AMATEUR RADIO

            GANO STREET FLOODED OVER CURBS

0531 PM     FLOOD            SOUTH ATTLEBORO         41.91N  71.36W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            FLOODING OVER THE CURBS ON RTE 1A

0532 PM     FLOOD            PAWTUCKET               41.87N  71.37W
08/10/2012                   PROVIDENCE         RI   AMATEUR RADIO

            FLOODING OVER CURBS ON CENTRAL AVE

0544 PM     TSTM WND DMG     EAST GLASTONBURY        41.69N  72.53W
08/10/2012                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN ON RTE 2 AND RTE 83

0544 PM     FLOOD            EAST GREENWICH          41.65N  71.47W
08/10/2012                   KENT               RI   AMATEUR RADIO

            RTE 4 NORTH NEAR EXIT 6 LEFT LANE UNDER WATER

0544 PM     FLOOD            EAST GREENWICH          41.65N  71.47W
08/10/2012                   KENT               RI   AMATEUR RADIO

            FLOODING IN HIGH SPEED LANE ON RTE 4 3 MILES BEFORE
            I-95 NORTH

0544 PM     FLASH FLOOD      SOMERSET                41.74N  71.16W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            FLORIDA AVE AND GIBBS ST FLOODED DUE TO BUFFINGTON
            BROOK OVERFLOWING ITS BANKS.

0546 PM     FLOOD            RAYNHAM                 41.93N  71.04W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            ROUTE 138 FLOODED NEAR MARKET BASKET.

0548 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON TREMONT STREET...OCCUPANTS
            TRAPPED AND RESCUED.

0549 PM     FLOOD            SWANSEA                 41.75N  71.18W
08/10/2012                   BRISTOL            MA   PUBLIC

            INTERSECTION OF MACOMBER AND PUFFER AVENUES FLOODED.
            ROUTE 6 IN FRONT OF ORIENTAL PEARL RESTAURANT FLOODED.
            PARKING LOT AT SWANSEA CROSSING SHOPPING PLAZA FLOODED.
            MANHOLE COVERS ON ROUTE 118 LIFTED BY FLOOD WATERS.

0554 PM     FLOOD            EAST PROVIDENCE         41.80N  71.36W
08/10/2012                   PROVIDENCE         RI   AMATEUR RADIO

            WARREN AVE NEAR I-195 IS CLOSED DUE TO FLOODING. WARREN
            AVE AND CATAMORE BLVD MOVING WATER UP TO 1.5 FEET DEEP

0555 PM     TSTM WND DMG     TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   NWS EMPLOYEE

            MICROBURST VERIFIED WITH UP TO 80 MPH WINDS. SEVERAL
            HEALTHY TREES UP TO 1 FOOT IN DIAMETER DOWNED BEHIND
            HOME ON TREMONT STREET...FALLING ONTO FOUR VEHICLES.
            ANOTHER TREE DOWN ON A HOUSE NEXT DOOR. SEVERAL OTHER
            TREES AND LARGE BRANCHES DOWN...INCLUDING A TREE CAUSING
            DAMAGE TO FENCE BEHIND ANOTHER HOME. ALL WERE WITHIN
            ABOUT 600 YARDS OF EACH OTHER JUST NORTH OF CRAPO
            STREET. OTHER TREES DOWN ON SHORES AND ELDRIDGE STREETS.

0557 PM     TSTM WND DMG     HOLDEN                  42.35N  71.85W
08/10/2012                   WORCESTER          MA   AMATEUR RADIO

            SEVERAL TREES DOWN.

0600 PM     FLOOD            WORCESTER               42.27N  71.81W
08/10/2012                   WORCESTER          MA   AMATEUR RADIO

            FLOODING NEAR WORCESTER MIDDLE SCHOOL.

0601 PM     FLOOD            MIDDLETOWN              41.55N  71.29W
08/10/2012                   NEWPORT            RI   AMATEUR RADIO

            CARS STUCK IN FLOOD WATERS ON RTE 9

0606 PM     MARINE TSTM WIND FAIRHAVEN               41.65N  70.82W
08/10/2012  M49 MPH          BRISTOL            MA   AMATEUR RADIO

            WEST ISLAND

0606 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            WEIR STREET IMPASSABLE DUE TO FLOODING

0610 PM     FLOOD            WARREN                  41.72N  71.27W
08/10/2012                   BRISTOL            RI   AMATEUR RADIO

            RTE 114 ON THE WARREN AND BARRINGTON RI LINE FLOODED
            WITH 1.5 FEET OF WATER

0617 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            MARION MANOR NURSING HOME CEILING COLLAPSED DUE TO 10
            INCHES OF WATER ON ROOF

0621 PM     TSTM WND DMG     TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            TREE ON TO HOUSE ON WARREN STREET AND SHORE STREET

0629 PM     TSTM WND DMG     TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   AMATEUR RADIO

            WIRES DOWN ON FREMONT STREET

0630 PM     FLOOD            TAUNTON                 41.90N  71.09W
08/10/2012                   BRISTOL            MA   NWS EMPLOYEE

            POWDERHORN DRIVE IMPASSABLE DUE TO FLOODING...12-15
            INCHES OF WATER ON ROAD

0630 PM     TSTM WND DMG     WELLESLEY               42.30N  71.29W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            TREE AND WIRES DOWN.

0635 PM     FLOOD            STOUGHTON               42.12N  71.10W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            3-4 INCHES OF WATER HALFWAY INTO THE TRAVEL LANES ON
            ROUTE 27.

0635 PM     TSTM WND DMG     WHITMAN                 42.08N  70.93W
08/10/2012                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE LIMB DOWN IN FRONT OF THE TOWN HALL.

0637 PM     TSTM WND DMG     BRIDGEWATER             41.99N  70.97W
08/10/2012                   PLYMOUTH           MA   AMATEUR RADIO

            TRANSMISSION LINE DOWN ON MILL STREET CAUSING
            WIDESPREAD POWER OUTAGES

0652 PM     FLOOD            QUINCY                  42.26N  71.01W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            CAR TRAPPED IN FLOODWATERS ON INDEPENDENCE AVENUE.

0655 PM     FLOOD            WEYMOUTH                42.21N  70.95W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            FOGG STREET FLOODED WITH SEVERAL INCHES OF WATER AT THE
            ENTRANCE TO THE SOUTH SHORE ER ENTRANCE. COLUMBIAN
            STREET AT NEVIN ROAD FLOODED WITH 4 FEET OF WATER.

0657 PM     FLOOD            AVON                    42.12N  71.03W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            BODWELL DRIVE FLOODED WITH SEVERAL CARS STUCK IN FLOOD
            WATERS.

0659 PM     FLASH FLOOD      BRAINTREE               42.20N  71.00W
08/10/2012                   NORFOLK            MA   AMATEUR RADIO

            SEVERAL FEET OF WATER ON RTE 37 NEAR THE MUTUAL GAS
            STATION CLOSING THE ROAD. CAR STUCK IN FLOODWATERS AT
            THE INTERSECTION OF UNION STREET AND GROSSMAN DRIVE.

0702 PM     FLOOD            BROCKTON                42.08N  71.03W
08/10/2012                   PLYMOUTH           MA   AMATEUR RADIO

            SEVERAL STREETS FLOODED AND IMPASSABLE INCLUDING...
            NORTH MAIN STREET NEAR LANSDOWN STREET AND WARREN AVENUE

0704 PM     FLOOD            LYNN                    42.47N  70.96W
08/10/2012                   ESSEX              MA   AMATEUR RADIO

            COMMERCIAL STREET UNDERPASS FLOODED AND IMPASSABLE.

0725 PM     FLOOD            LYNN                    42.47N  70.96W
08/10/2012                   ESSEX              MA   AMATEUR RADIO

            NAHANT CIRCLE FLOODED WITH 1 FOOT OF WATER.

&&

RLG/EVT
Special weather statement, Aug 11, 5:09 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT SAT AUG 11 2012

MAZ002>004-008-010-011-112300-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
609 PM EDT SAT AUG 11 2012

AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH OVER
HATFIELD...OR ABOUT 4 MILES NORTHEAST OF NORTHAMPTON...MOVING
NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...AMHERST...WHATELY...SUNDERLAND...
  LEVERETT...DEERFIELD...MONTAGUE...SHUTESBURY...NEW SALEM...
  WENDELL...ORANGE AND ERVING.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4272 7243 4255 7218 4226 7261 4238 7279

KJC
Local storm report, Aug 11, 5:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     ROWE                    42.70N  72.90W
08/11/2012                   FRANKLIN           MA   AMATEUR RADIO

            FOUR TO FIVE INCH DIAMETER LIMBS DOWN ON A FARM ON DELL
            ROAD VIA HAM RADIO

&&

EVT
Local storm report, Aug 11, 5:16 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT SAT AUG 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     NORTHAMPTON             42.33N  72.68W
08/11/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO POWER POLES AND HIGH TENSION WIRES DOWN ON DIMOCK
            STREET IN THE LEEDS SECTION OF NORTHAMPTON VIA HAM RADIO

&&

EVT

The radar

The Albany radar (KENX), 131 km away, was scanning. The volume nearest the first event began at 22:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cheshire

When
August 11, 5:25 PM EST
Where
Cheshire County, 0.86 mi NW of Hinsdale
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.790, -72.490

A tree on Plain Road was downed by thunderstorm winds.

Thunderstorm Wind, Cheshire

When
August 11, 5:30 PM EST
Where
Cheshire County, Winchester
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.780, -72.380

A tree on Ashuelot Street near Route 119 was downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2012Every state in 2012This day in weather historyWarnings in New Hampshire, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408755, 408756.